Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 332, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2009, 5:10 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2009, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 30, 2009, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 302210
SVRTSA
OKC001-021-302300-
/O.NEW.KTSA.SV.W.0332.090630T2210Z-090630T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR ELDON...
MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARIETTA AND
STILWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3588 9460 3581 9450 3565 9466 3590 9490
3598 9485
TIME...MOT...LOC 2210Z 314DEG 18KT 3592 9482
$$2 follow-up statements
000
WWUS54 KTSA 302234
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT TUE JUN 30 2009
OKC021-302244-
/O.CAN.KTSA.SV.W.0332.000000T0000Z-090630T2300Z/
CHEROKEE OK-
534 PM CDT TUE JUN 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE COUNTY IS
CANCELLED...
LAT...LON 3565 9466 3581 9481 3591 9480 3591 9479
3588 9460 3581 9450
TIME...MOT...LOC 2234Z 314DEG 18KT 3584 9471
$$
OKC001-302300-
/O.CON.KTSA.SV.W.0332.000000T0000Z-090630T2300Z/
ADAIR OK-
534 PM CDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN ADAIR COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR MARIETTA...
MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARIETTA AND
STILWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3565 9466 3581 9481 3591 9480 3591 9479
3588 9460 3581 9450
TIME...MOT...LOC 2234Z 314DEG 18KT 3584 9471
$$000
WWUS54 KTSA 302247
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT TUE JUN 30 2009
OKC001-302300-
/O.CON.KTSA.SV.W.0332.000000T0000Z-090630T2300Z/
ADAIR OK-
547 PM CDT TUE JUN 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN ADAIR COUNTY...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR STILWELL...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STILWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3565 9466 3581 9481 3591 9480 3589 9480
3588 9460 3581 9450
TIME...MOT...LOC 2247Z 315DEG 17KT 3579 9468
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:00 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 30, 3:00 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT TUE JUN 30 2009 .DISCUSSION... THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS AFTERNOON IN THE VICINITY OF AN OUTFLOW BOUNDARY ACROSS WESTERN ARKANSAS AND NEAR A FRONTAL BOUNDARY THAT EXTENDS FROM NEAR SAINT LOUIS SOUTHWESTWARD ACROSS SOUTHEASTERN KANSAS AND INTO CENTRAL OKLAHOMA. ADDITIONAL THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THESE BOUNDARIES THROUGH THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS THE MAIN CONCERN. LOCAL CONVECTIVE TOOLS SUGGEST THAT DOWNBURST WINDS OF AROUND 85 MPH WILL BE POSSIBLE. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MORE HOT WEATHER IS ON TAP FOR THE AREA THROUGH THE 4TH OF JULY. HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE ON FRIDAY AS THE FRONT THAT MOVES THROUGH THE AREA TODAY/TONIGHT MOVES BACK TO THE NORTH. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST INTO EARLY NEXT WEEK AS THE UPPER RIDGE WEAKENS AND ALLOWS SEVERAL SHORTWAVES TO MOVE ACROSS THE REGION. THIS WILL ALSO KEEP TEMPERATURES FROM GETTING TOO OUT OF HAND LATE THIS WEEKEND AND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 94 70 99 / 20 10 0 10 FSM 69 95 67 98 / 40 10 0 10 MLC 70 97 67 100 / 40 0 10 10 BVO 65 93 62 99 / 10 10 0 10 FYV 62 90 58 92 / 40 10 0 10 BYV 63 88 60 90 / 40 10 0 10 MKO 66 92 65 98 / 40 10 0 10 MIO 63 90 61 96 / 20 10 0 10 F10 68 95 67 99 / 20 10 0 10 HHW 73 98 68 101 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....10
Hazardous weather outlook, Jun 30, 5:00 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE JUN 30 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE JUN 30 2009
...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS. .
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HIGH TEMPERATURES THIS AFTERNOON WILL CONTINUE INTO THE EVENING
WITH HEAT INDEX READINGS RANGING FROM THE UPPER 90S TO AROUND 102
DEGREES OVER MUCH OF EAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
A COLD FRONT IS SLOWLY DRIFTING SOUTH THROUGH THE REGION AND
EARLY THIS EVENING WAS LOCATED FROM NEAR BRANSON MISSOURI ACROSS
THE NORTHWEST CORNER OF ARKANSAS TO NEAR TAHLEQUAH AND OKMULGEE.
THE COLD FRONT WAS TRIGGERING WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS. SOME THUNDERSTORMS WILL LIKELY BE SEVERE WITH
STRONG OUTFLOW WINDS BEING THE LARGEST THREAT. THE THUNDERSTORMS
WILL DIMINISH RAPIDLY WITH THE LOSS OF HEATING AT SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF NORTHWEST FLOW ALOFT WILL BRING INTERVALS OF
CONVECTIVE STORM COMPLEXES FROM KANSAS INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS FRIDAY THROUGH MONDAY. FAR NORTHERN AND
NORTHEASTERN AREAS WILL HAVE THE BEST CHANCES FOR THESE THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 30, 2:11 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT TUE JUN 30 2009
ARZ002-302000-
CARROLL AR-
211 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 211 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTH OF OAK GROVE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...
DENVER...OSAGE...GREEN FOREST...DELMAR...CONNOR...CARROLLTON...
RULE...COIN AND URBANETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. STRONG
WINDS WILL LIKELY OCCUR WELL AHEAD OF THE PRECIPITATION. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3613 9329 3613 9339 3650 9357 3650 9330
3649 9329 3616 9328
TIME...MOT...LOC 1911Z 312DEG 25KT 3659 9340Special weather statement, Jun 30, 3:50 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE JUN 30 2009
OKZ064>066-302115-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
350 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 350 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF MILFAY TO 7 MILES WEST OF
SLICK TO 4 MILES EAST OF SLICK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...MASON...
OKFUSKEE...WELTY...MILFAY AND SLICK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3578 9661 3580 9635 3579 9612 3553 9602
3553 9636 3552 9662
TIME...MOT...LOC 2050Z 357DEG 7KT 3577 9660 3577 9639
3576 9621Special weather statement, Jun 30, 4:15 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUN 30 2009
ARZ001-010-302145-
BENTON AR-WASHINGTON AR-
415 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON AND SOUTHWESTERN BENTON
AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF LAKE FRANCIS...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...
HARMON...LAKE FRANCIS...GALLITIN...FAYETTEVILLE...LINCOLN...PRAIRIE
GROVE...FARMINGTON...HOGEYE...CANEHILL...SUMMERS...RHEA...VINEY
GROVE...CINCINNATI...WEDINGTON...SAVOY AND WHEELER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3614 9425 3605 9412 3585 9434 3596 9448
3614 9456 3622 9448
TIME...MOT...LOC 2115Z 309DEG 22KT 3614 9446Special weather statement, Jun 30, 4:28 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT TUE JUN 30 2009
OKZ068-069-302215-
ADAIR OK-CHEROKEE OK-
428 PM CDT TUE JUN 30 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
AT 428 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SCRAPER TO 5 MILES WEST OF
BALLARD TO WATTS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...BARON...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD...WATTS...TAHLEQUAH...ELDON AND SCRAPER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3611 9495 3615 9456 3592 9452 3589 9498
TIME...MOT...LOC 2128Z 351DEG 11KT 3606 9492 3611 9468
3609 9455The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| Jun 30, 4:28 PM CDT | Special Weather Statement | TSA | Adair | 47 min |
| Jun 30, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 56 min |
| Jun 30, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 36 min |
| Jun 30, 6:01 PM CDT | Special Weather Statement | TSA | Muskogee | 29 min |
| Jun 30, 6:20 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.